Eliquis symptoms post mitral valve repair
I had robotic mitral valve repair surgery 7 weeks ago. I was initially told I would need Eliquis for 6 weeks. I am currently having PVC’s. My Cardiologist is keeping me on the Eliquis (5 mg. 2 times a day) while I do a 2 week Zio patch to monitor my heart rate. I have had a headache for the past 7 weeks. He does not think it is related to to the medication but I disagree. I have a brief period of relief towards the end of the day ( about 8 hours after my morning dose and before I take the bedtime dose). Has anyone else had a similar experience? Is it possible to reduce the dose?
Interested in more discussions like this? Go to the Heart & Blood Health Support Group.
whether you can decrease the daily dosage, depends on your weight and your age. I take 5 mg Eliquis , divided in two dosages. the reason is; I had severe bleeding ,taking Xarelto 20 mg. I have a low weight and I am "an old person". of course I discussed it with my cardiologist. until now no bleeding with Eliquis (three years).
Hi @barherman I wanted to joine @yoanne in welcoming you to Connect. Those headaches must be frustrating.
Both @healthytoday @nene22 have mentioned eliquis in the past and may be able to share their experiences with this medication.
Here are a few conversations discussing mitral valve's that you may find useful:
– Mitral valve prolapse/regurgitation https://connect.mayoclinic.org/discussion/mitroh-valve-prolapse-regergitation/
– Mitral Valve – Repair or Replace https://connect.mayoclinic.org/discussion/mitral-valve-repair-or-replace/
Back to you @barherman has your doctor given you any ideas as to what the headaches could be coming from? How else have you been feeling since the surgery?
Hi, My PCP thought the headache may be from tightness in my neck and upper body from the right side upper body pain. My cardiologist dismissed the complaint as "non heart related". He thought the light headedness was heart related.
All of my incisions are on my right side and my muscles are better but sore, especially my upper right back and right breast. I am doing massage and acupuncture to help with that. I am getting my energy back gradually. I walk every day and plan on going back to work (very part time) tomorrow. I'm looking forward to getting back into the world. I do need to rest for about an 45 minutes every afternoon. Then I feel better. I am assuming this is my body still recovering from surgery. To be honest, I am a little surprised at how slow my recovery has been. The robotic surgery was presented in a way that led me to believe I would be feeling better by now and I never expected to be dealing with on going heart rhythm issues.
I thought you might wish to view this discussion, where @mermaid7272 @danab have talked about Eliquis:
– Side Effects of Plavix is there an Alternative https://connect.mayoclinic.org/discussion/side-effects-of-plavix-is-there-an-alturnative/
Premature ventricular contractions or PVCs are the most common cause of irregular heart rhythms – a too-early heartbeat that originates in the ventricles and disrupts the heart’s normal rhythm. You can help control your PVCs by reducing or eliminating caffeine, tobacco and alcohol intake…and reducing stress and anxiety. https://www.mayoclinic.org/diseases-conditions/premature-ventricular-contractions/symptoms-causes/syc-20376757
I’m also tagging @rubywitch67, who had an ablation for Afib, and just recently posted her concerns about PVCs as well.
Is Eloqius approved for patients who have had Mitral Valve Repair. I had aan event related to atrial fib and have been on warfrin for 4 years. My PCP is suggesting eloquis, to avoid the INR swings and have a stable blood thinner level
Had Mitral Valve Repair in 2015 at Northwestern Hospital, by a great Surgeon. Was taking .81mg of Aspirin
until 2022 when my great Cardiogist in Chandler, AZ put me on Eliguis 5mg twice a day, to try and control
the AFIDs and PVCs after being on a Holter Monitor for 11 days. It also seems to have lower my High Blood
Pressure that put me in the ER with 230/190 to 122/72 to 117/65 on most days. While in the ER and hospital
for about 3 days, I asked the hospital staff Doctor to please try Alprazolam 0.25mg one time a day to relax my
stress. I believe that is what intially brought down my High Blood Pressure from 230/190 to 117/65, while home
for about a month, I have only have taken 4 Alprazolam 0.25mg and do not plan on taking them, unless needed.
Therefore, having not taken Aiprazolam any longer, I believe that it may be the Eliquis that has lower my HBP.
But most important always talk to your Cardiogist about my journey. Have a great stressful day.
Hi @vabeacht and welcome to Connect! Did your doctor start you on the medication yet?
Hi @jpz, welcome! glad it is helping control your blood pressure. What brought you to Mayo Clinic Connect?